MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PROXIMATE*PPH PROCEDURE SET; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. PROXIMATE*PPH PROCEDURE SET; STAPLE, IMPLANTABLE
Catalog Number PPH03
Medical Device Problem Codes Failure to Form Staple (2579); Failure to Fire (2610)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/14/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4), date sent 2/21/2025, d4 batch # unk.An analysis of the product could not be performed since a physical sample was not received for evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.However, if the product is received at a later date, the investigation will be updated as applicable.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: please provide more details of device malfunction? did the device staple? was the staple line complete? were there any staples missing from the staple line? what was the appearance of the deployed staples (b-formation, irregular, straight legs)? the manufacturing records were reviewed and the manufacturing/packaging criteria were met prior to the release of this lot.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during a hemorrhoidectomy the staple did not form.Can't fire.There were no patient consequences.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 3/25/2025.Additional information was requested, and the following was obtained: please provide more details of device malfunction? there was no staple was fired on tissue.Did the device staple? no, it did not.Was the staple line complete? no, it was not.Were there any staples missing from the staple line? there was no staple on tissue.What was the appearance of the deployed staples (b-formation, irregular, straight legs)? there was no staple to be fired on tissue.

Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
3035526892
MDR Report Key21432113
Report Number3005075853-2025-01389
Device Sequence Number14543103
Product Code GDW
UDI-Device Identifier10705036013006
UDI-Public(01)10705036013006(17)281031(10)740C86(21)
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K051301
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPPH03
Device Lot Number740C86
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/13/2025
Supplement Date Received by Manufacturer03/24/2025
Initial Report FDA Received Date02/21/2025
Supplement Report FDA Received Date03/25/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown